Alert archive / Arkansas / Wind Advisories in 2014

Wind Advisory 19, NWS Memphis, TN

November 30, 20144 states

NWS Memphis, TN issued this wind advisory at Nov 30, 2014, 4:01 AM CST for 4 states. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2014, 4:01 AM CST (10:01 UTC)
Expired
Nov 30, 2014, 3:23 PM CST
In force
11 hr
Issued by
NWS Memphis, TN
All 23 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 10.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS74 KMEG 301001
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CST SUN NOV 30 2014

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED TODAY ACROSS AREAS
ALONG AND WEST OF THE MISSISSIPPI RIVER...

.A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE ALONG AN
APPROACHING ARCTIC FRONT AND HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL RESULT IN STRONG WINDS ACROSS THE MID SOUTH TODAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-302200-
/O.NEW.KMEG.WI.Y.0019.141130T1001Z-141130T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA...
WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN...
OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...CLARKSDALE...
TIPTONVILLE...RIDGELY...UNION CITY...DYERSBURG...RIPLEY...HALLS...
COVINGTON...MUNFORD...ATOKA...BARTLETT...GERMANTOWN...
COLLIERVILLE...MILLINGTON
401 AM CST SUN NOV 30 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* WINDS...SUSTAINED SOUTH WINDS AROUND 25 MPH...WITH GUSTS UP TO
  40 MPH.

* TIMING...THIS MORNING THROUGH LATE AFTERNOON.

* IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH
  PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR
  TRAILERS. OUTDOOR ACTIVITIES WILL ALSO BE IMPACTED BY THESE
  STRONG AND GUSTY WINDS...AND THIS INCLUDES HAZARDOUS LAKE
  CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK
  BEING DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
1 follow-up statement
966 
WWUS74 KMEG 302123
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CST SUN NOV 30 2014

...WINDS STARTING TO SUBSIDE OVER WESTERN SECTIONS OF THE MID-
SOUTH...

.WINDS HAVE DECREASED SOMEWHAT OVER AREAS ALONG AND WEST OF THE
MISSISSIPPI RIVER. BECAUSE OF THIS THE WIND ADVISORY HAS BEEN
CANCELLED.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-302230-
/O.CAN.KMEG.WI.Y.0019.000000T0000Z-141130T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA...
WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN...
OLIVE BRANCH...HORN LAKE...NORTH TUNICA...TUNICA...CLARKSDALE...
TIPTONVILLE...RIDGELY...UNION CITY...DYERSBURG...RIPLEY...HALLS...
COVINGTON...MUNFORD...ATOKA...BARTLETT...GERMANTOWN...
COLLIERVILLE...MILLINGTON
323 PM CST SUN NOV 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS WILL CONTINUE TO ACROSS MUCH OF THE MIDSOUTH...BUT
ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:17 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Nov 29, 11:17 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 PM CST SAT NOV 29 2014

.DISCUSSION...

UPDATED FOR 06Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 826 PM CST SAT NOV 29 2014/

UPDATE...

WINDS ARE STILL PRETTY GUSTY ACROSS THE MIDSOUTH...HOWEVER THEY
REMAIN BELOW WIND ADVISORY CRITERIA. THE COMBINATION OF THE GUSTY
SOUTHERLY WINDS AND LOW CLOUDS THAT ARE EXPECTED TO SPREAD INTO
THE MIDSOUTH OVERNIGHT WILL KEEP LOWS MILD. READINGS WILL BE IN
THE 50S. A FEW LIGHT SHOWERS OR DRIZZLE COULD OCCUR AROUND
SUNRISE. CURRENT FORECAST LOOKS ON TRACK...HAVE ONLY ADJUSTED SKY
CONDITIONS SLIGHTLY. UPDATE WILL BE OUT SHORTLY.

KRM

DISCUSSION.... /ISSUED 310 PM CST SAT NOV 29 2014/

CLOUDS ARE DECREASING AT THE MOMENT ACROSS MUCH OF THE FORECAST
AREA WITH TEMPERATURES RANGING FROM THE UPPER 50S TO AROUND 70
DEGREES. SOUTH WINDS WILL CONTINUE TO BRING WARMER AIR INTO THE
REGION TONIGHT. WIND SPEEDS HAVE BEEN OVER 25 MPH OVER PARTS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AND MAY CONTINUE TO
BE THAT STRONG UNTIL JUST AFTER SUNSET SO WILL KEEP WIND ADVISORY
GOING FOR THESE AREAS UNTIL 7 PM CST.

WITH THE WARMER AIR MOVING INTO THE REGION THERE IS ALSO AN
INCREASE IN MOISTURE ESPECIALLY OVER WESTERN SECTIONS OF THE
FORECAST AREA SO THERE WILL STILL BE A SMALL CHANCE OF SOME LIGHT
RAIN IN THESE AREAS TONIGHT. TEMPERATURES WILL BE QUITE MILD FOR
LATE NOVEMBER WITH LOWS SUNDAY MORNING MAINLY IN THE 50S.

A COLD FRONT CURRENTLY LOCATED ACROSS SOUTHERN SOUTH DAKOTA WITH
CONTINUE TO DROP SOUTHEAST SUNDAY REACHING NORTHWEST ARKANSAS BY
EARLY SUNDAY EVENING. AS THE COLD FRONT GETS CLOSER SOME LIGHT
RAIN WILL BE POSSIBLE DURING THE DAY ON SUNDAY. TEMPERATURES WILL
REMAIN MILD ON SUNDAY WITH HIGHS IN THE MID 60S TO LOWER 70S.

WITH THE COLD FRONT MOVING CLOSER TO THE FORECAST AREA SUNDAY
NIGHT THE CHANCE OF RAIN WILL INCREASE. THE COLD FRONT WILL MOVE
INTO THE FORECAST AREA LATE SUNDAY NIGHT AND WILL BE APPROACHING
THE MEMPHIS AREA BY MONDAY MORNING. MUCH COOLER AIR WILL START TO
MOVE INTO THE REGION EARLY MONDAY MORNING WITH TEMPERATURES MONDAY
MORNING RANGING FROM THE UPPER 30S TO MID 50S.

THE COLD FRONT WILL MOVE THROUGH THE REMAINDER OF THE FORECAST
AREA MONDAY WITH LIGHT RAIN CONTINUING THROUGH MUCH OF THE DAY.
MOST PLACES WILL SEE THE HIGHEST TEMPERATURE OF THE DAY IN THE
MORNING AS COLDER AIR CONTINUES TO MOVE INTO THE REGION.
TEMPERATURES MAY GET COLD ENOUGH OVER PORTIONS OF NORTHEAST
ARKANSAS TO SEE A CHANGE FROM RAIN TO FREEZING RAIN. BY MONDAY
NIGHT...THE RAIN SHOULD START TO MOVE SOUTH AS THE COLD FRONT
DROPS INTO SOUTHERN MISSISSIPPI. THERE MAY BE A PERIOD OF LIGHT
FREEZING RAIN OVER NORTHERN SECTIONS OF THE FORECAST AREA MONDAY
NIGHT BUT AMOUNTS SHOULD BE VERY LIGHT. TEMPERATURES WILL BE
RATHER CHILLY BY TUESDAY MORNING WITH LOWS FROM THE UPPER 20S TO
LOWER 40S.

BY TUESDAY...HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING AN
END TO THE RAIN OVER MUCH OF THE FORECAST AREA. THE SURFACE HIGH
WILL THEN BE EAST OF THE FORECAST AREA TUESDAY NIGHT ALLOWING
WINDS TO SHIFT BACK TO THE SOUTH AND BRING MILDER AIR INTO THE
REGION. ANOTHER COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY
BRINGING MORE LIGHT RAIN INTO THE REGION. THIS COLD FRONT WILL
STALL OUT WEDNESDAY NIGHT AND THURSDAY KEEPING A CHANCE OF RAIN
FOR THESE PERIODS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL LEVELS
FOR WEDNESDAY AND THURSDAY.

ANOTHER COLD FRONT WILL PUSH INTO THE REGION ON FRIDAY BRINGING
MORE LIGHT RAIN TO THE REGION FOR FRIDAY AND NEXT SATURDAY. AS
WITH THE COLD FRONT THAT MOVES INTO THE REGION ON WEDNESDAY...THIS
FRONT DOES NOT HAVE MUCH COLDER AIR BEHIND IT SO TEMPERATURES WILL
REMAIN CLOSE TO NORMAL LEVELS FOR FRIDAY AND NEXT SATURDAY.

ARS

&&

.AVIATION...

06Z TAF CYCLE

VFR CONDS WILL PREVAIL FOR THE NEXT FEW HOURS BEFORE MVFR CIGS
RETURN AROUND 30/09Z-30/10Z. EXPECT MVFR CIGS THROUGH THE MORNING
EVENTUALLY LIFTING AND BECOMING VFR IN THE AFTERNOON. WINDS WILL
BE GUSTY THROUGH SUNDAY AFTERNOON. SOUTH AT 12-18 KTS WITH HIGHER
GUSTS AT KMEM...KJBR AND KMKL WITH SLIGHTLY LOWER SPEEDS AT KTUP.
WINDS WILL DIMINISH AFTER 01/00Z. WIND SHEAR WILL BE AN ISSUE
TONIGHT WITH 50 KTS WINDS AT 1500 FEET AGL.

A COLD FRONT WILL PUSH INTO THE AREA JUST AFTER THIS FORECAST
PERIOD WITH CONDS DETERIORATING FROM THE NW.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 29, 7:59 PM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CST SAT NOV 29 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
759 PM CST SAT NOV 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH ON MONDAY AS AN
UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. MUCH COLDER
TEMPERATURES WILL FILTER INTO THE AREA BEHIND THE FRONT. THESE
COLDER TEMPERATURES SHOULD ALLOW LIGHT RAIN TO TRANSITION TO
LIGHT FREEZING RAIN ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...INTO FAR NORTHWEST TENNESSEE BY MONDAY
AFTERNOON. LIGHT FREEZING RAIN WILL CONTINUE AND SPREAD FURTHER
SOUTH TO A POSITION JUST NORTH OF THE INTERSTATE 40 CORRIDOR
MONDAY EVENING. ALL LIGHT FREEZING RAIN SHOULD COME TO AN END
AROUND SUNRISE TUESDAY.

THERE REMAINS SOME UNCERTAINTY WITH REGARD TO HOW FAR SOUTH
FREEZING TEMPERATURES WILL REACH. PLEASE CONTINUE TO MONITOR THE
LATEST FORECAST AND PREPARE NOW FOR THE POTENTIAL OF LIGHT
FREEZING RAIN OVER NORTHERN PORTIONS OF THE MID SOUTH MONDAY
AFTERNOON AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

Wind Advisories in Arkansas, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Mississippi, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.